Jump to content

Seeing your face everywhere...scary!


Recommended Posts

This is the strangest symptom I've had yet. If I didn't have this site to reassure me that it's wd, I would no doubt be completely freaking out.

 

The last 2 days, I feel like I'm seeing my own face in the face of other people for a split second. I know Ashton mentioned something about facial distortions happening in wd. This is something I've never experienced before and is pretty scary.

 

For anyone who's experienced these sxs before, I'd love to know when they usually stop...

Link to comment
Share on other sites

I am sorry that you continue to suffer so Hollyms.

 

That is a scary thing, to suddenly see your face being projected onto other people. It would certainly scare the bejesus out of me Hollyms. I have not experienced this myself, and like so many strange sx's that pop up...I hope and pray that I never do. I am wondering if this falls under hallucinations. It would certainly seem like your brain is playing tricks on you. I hope this does not last.

 

Be at peace and continue to heal.

 

Hallucinations, illusions, perceptual distortions. The benzodiazepine withdrawal symptom that raises most fear of going mad is hallucination. Terrifying hallucinations have occurred in people undergoing rapid or abrupt withdrawal from high doses, but the reader can be reassured that they are exceedingly rare with slow dosage tapering as outlined in Chapter II. If hallucinations occur, they are usually visual - patients have described hallucinations of a large bat sitting on the shoulder, or the appearance of horns sprouting from a human head - but auditory, olfactory and tactile hallucinations can also occur. Somewhat less frightening are hallucinations of small creatures, usually insects, which may be associated with the sensations of insects crawling on the skin (similar hallucinations occur in cocaine and amphetamine withdrawal). Sometimes hallucinations merge with illusions and misperceptions. For example, a coat hanging on the door may give the illusion of being a person. Floors apparently tilting and walls that seem to slope inwards are perceptual distortions.

 

The mechanisms of these bizarre symptoms are probably similar to those which cause delirium tremens (hallucinations, classically of pink elephants or rats, in the "DTs" of alcohol withdrawal). As mentioned in Chapter I, benzodiazepines cause profound perturbations throughout the brain, and abrupt withdrawal may be accompanied by uncontrolled release of dopamine, serotonin and other neurotransmitters which cause hallucinations in psychotic disorders as well as in alcohol withdrawal and cocaine, amphetamine and LSD abuse.

 

Once the hallucinations, which seem real at the time, are recognised as "merely" hallucinations, they quickly become less alarming. They do not herald the onset of madness; they are simply instances of benzodiazepines playing tricks on the brain which will right itself in time. A good mentor can usually reassure and "talk down" a person suffering from benzodiazepine withdrawal-induced hallucinations. In any case they should not worry anyone undergoing slow withdrawal.

 

 

Link to comment
Share on other sites

Thank you. I'm not really concerned about this sx that bad because 1) I know it's obviously the wd because I've never experienced anything like that before, and 2) it literally comes and goes in less than one second. It's only happened about 3 times and like I said, like a flash that lasts less than a split second. If it was something that stayed with me, now THAT would be terrifying. Who knows, maybe it won't even happen again.  :-\

 

My other sxs are all getting milder and milder it seems as the days ago on, with the exception of a few that won't budge (depression, insomnia.)

Link to comment
Share on other sites

I have had a similar symptom that has come and gone, that i'm sure is a form of DP where I will look in the mirror and see someone else, someone that I know and see around a lot and there will be something about my face that reminds me of that person, and I feel like I am seeing them and not myself.  What you're experiencing doesn't sound weird to me at all.  Hope it eases up for you soon.
Link to comment
Share on other sites

This is the strangest symptom I've had yet. If I didn't have this site to reassure me that it's wd, I would no doubt be completely freaking out.

 

Hey Holly- ever imagine what the very first person ever going through benzo w/d must have thought- with no one to reassure them this stuff was normal?

 

I find this site reassuring too!

Link to comment
Share on other sites

×
×
  • Create New...